CaltechAUTHORS
  A Caltech Library Service

Non-equilibrium ideal-gas dissociation after a curved shock wave

Hornung, H. G. (1976) Non-equilibrium ideal-gas dissociation after a curved shock wave. Journal of Fluid Mechanics, 74 (1). pp. 143-159. ISSN 0022-1120. http://resolver.caltech.edu/CaltechAUTHORS:HORjfm76a

[img]
Preview
PDF - Published Version
See Usage Policy.

3555Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:HORjfm76a

Abstract

Analytic solutions are obtained for non-equilibrium dissociating flow of an inviscid Lighthill-Freeman gas after a curved shock, by dividing the flow into a thin reacting layer near the shock and a frozen region further downstream. The method of matched asymptotic expansions is used, with the product of shock curvature and reaction length as the small parameter. In particular, the solution gives expressions for the reacting-layer thickness, the frozen dissociation level, effective shock values of the frozen flow and the maximum density on a stream-line as functions of free-stream, gas and shock parameters. Numerical examples are presented and the results are compared with experiments.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1017/S0022112076001730DOIUNSPECIFIED
Additional Information:Copyright © 1976 Cambridge University Press. Reprinted with permission. (Received 2 December 1974 and in revised form 30 September 1975) This work was supported by an Alexander von Humboldt fellowship at the Technische Hochschule Darmstadt. I wish to thank the Humboldt foundation for its generous support. It is with great pleasure that I thank Professor Becker and members of his group at the Institut für Mechanik for many discussions and for the pleasant surroundings provided for me. The interferogram was obtained in a shock tunnel financed by the Australian Research Grants Committee, whose support is gratefully acknowledged.
Funders:
Funding AgencyGrant Number
Alexander von Humboldt FoundationUNSPECIFIED
Australian Research Grants CommitteeUNSPECIFIED
Record Number:CaltechAUTHORS:HORjfm76a
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:HORjfm76a
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12585
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:13 Dec 2008 04:07
Last Modified:26 Dec 2012 10:36

Repository Staff Only: item control page